jc269
  • 3 replies
  • 143 views
  • 2 followings
jc269, April 15,  2021  11:40am EST

Heart Damage After Stent Placement

Hello,

I am a son to a mother who received 3 stents about 3 days ago. The first day she felt great and her shortness of breath was gone. Needless to say, she was on the up and up. Though on the second day, she had a burning sensation in her chest. I called the cardiologist office and they said this is very abnormal and to please go to the ER immediately. So we went and they found an enzyme that occurs in the heart in her blood tests. This indidated that she has heart damage. They took another sample to see if it was a temporary condition (lower is better, higher is worse) and it went a lot higher. EKG and vitals looked normal.

She has been admitted to the hospital and they need to do a catherization again but this time through the groin. We might know better today on what is going on. Has anyone had or seen a similar problem like this? It worries me a lot because they said complications are like 2% after this type of procedure so it appears my mom was really unlucky. After having lost a father (aged 61 years) to heart disease just before COVID hit, I am on hyper alert ever more than before on heart related issues.

3 Replies
  • jc269
    jc269, April 21,  2021  10:00am EST

    Hi thanks for the reply! She seems to be doing better now and the catherization showed nothing abnormal. But she feels fine now and there is no more burning sensation. We followed up with the cardiologist and he is not sure what happened. We do find it odd that her pain is gone afte the second time they were in there. Almost like they fixed something but they said they didn't. I am still keeping an eye on her. But if anyone has gone through something similar, very interested in hearing about it.

  • jc269
    jc269, May 1,  2021  10:42am EST

    Just an update for anyone experiecing something similar. Mom is okay so far. She had burning in her chest again but the doctor says that since it was nothing last time, it might be something called angina. It will come and go and the nitroglycerin pills are good for that once in a while. But if it becomes more frequent, they need to give additional medication.

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active